Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 261, NWS Tulsa, OK

May 23, 2025Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2025, 4:03 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2025, 4:03 PM CDT (21:03 UTC)
Expired
May 23, 2025, 4:23 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS54 KTSA 232103
SVRTSA
OKC131-143-232145-
/O.NEW.KTSA.SV.W.0261.250523T2103Z-250523T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
403 PM CDT Fri May 23 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Rogers County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 445 PM CDT.

* At 403 PM CDT, a severe thunderstorm was located over Owasso,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tulsa, Claremore, Owasso, Catoosa, Verdigris, Inola, and Tiawah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3613 9544 3623 9590 3633 9590 3635 9543
TIME...MOT...LOC 2103Z 275DEG 27KT 3627 9583 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.
2 follow-up statements
919 
WWUS54 KTSA 232118
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
418 PM CDT Fri May 23 2025

OKC143-232128-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/
Tulsa OK-
418 PM CDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved into 
Rogers County. Therefore, the warning has been cancelled for Tulsa 
County.

LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544
TIME...MOT...LOC 2118Z 281DEG 31KT 3621 9570 

$$

OKC131-232145-
/O.CON.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/
Rogers OK-
418 PM CDT Fri May 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN ROGERS COUNTY...

At 418 PM CDT, a severe thunderstorm was located near Verdigris,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Claremore, Catoosa, Verdigris, Inola, and Tiawah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544
TIME...MOT...LOC 2118Z 281DEG 31KT 3621 9570 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.
202 
WWUS54 KTSA 232123
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
423 PM CDT Fri May 23 2025

OKC131-232133-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/
Rogers OK-
423 PM CDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY IS
CANCELLED...
 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.

LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544
TIME...MOT...LOC 2122Z 275DEG 27KT 3621 9565 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:34 PM CDT, 2 hours 29 minutes earlier. Its key messages:

  • Issued at 130 PM CDT Fri May 23 2025
  • Scattered storms through evening with increasing coverage late tonight primarily NE OK into NW AR. Severe potential may increase overnight.
  • Thunderstorms ongoing Saturday morning with increasing severe risk develop Saturday afternoon and evening. Heavy rainfall accumulations steadily increase.
  • Widespread showers and storms Sunday through Sunday night and may persist through the day Monday. Severe weather potential remains. Flooding likely to be ongoing by Monday.
  • Concern increasing for a rather widespread heavy rainfall footprint through Monday across portions of E OK and NW AR. The holiday weekend will have many outdoor activities and the prolonged heavy rainfall potential may expose many to increasing flood risk. Flood safety awareness will be a focus.
Area forecast discussion, May 23, 1:34 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
134 PM CDT Fri May 23 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 130 PM CDT Fri May 23 2025

  - Scattered storms through evening with increasing coverage late
    tonight primarily NE OK into NW AR. Severe potential may
    increase overnight.

  - Thunderstorms ongoing Saturday morning with increasing severe
    risk develop Saturday afternoon and evening. Heavy rainfall
    accumulations steadily increase.

  - Widespread showers and storms Sunday through Sunday night and
    may persist through the day Monday. Severe weather potential
    remains. Flooding likely to be ongoing by Monday.

  - Concern increasing for a rather widespread heavy rainfall
    footprint through Monday across portions of E OK and NW AR.
    The holiday weekend will have many outdoor activities and the
    prolonged heavy rainfall potential may expose many to
    increasing flood risk. Flood safety awareness will be a focus.

&&

.SHORT TERM...
(Tonight)
Issued at 130 PM CDT Fri May 23 2025

Ongoing cluster of strong to severe storms across north central
OK will continue eastward and is the immediate near term focus.
Storms will continue to move away from the stronger instability
corridor so severe risk is likely to remain isolated. With time
the low level jet will intensify and veer into the NW-SE oriented
elevated frontal zone with an expanding coverage of precip during
the overnight hours. This corridor is likely to be in or near the
far NE OK to far NW AR zone. Heavy rains will accumulate during
this time frame as storm motions align with the focusing boundary.
An eventual upscale growth into strong clusters and/or potential
MCS development would mark an uptick in severe potential. Should
this evolution occur then late tonight into Saturday morning would
be the favored timeframe. This scenario would also focus a
stronger outflow further southwest across E OK into SW AR.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 130 PM CDT Fri May 23 2025

Convective evolution tonight will impact storm placement and
potential severity into Sat afternoon. Expect a strongly unstable
airmass along and south of the early day storm outflow by Sat
afternoon with a sharpening dryline across western OK. Both
boundaries will be a focus for renewed storm development with
increasing storm coverage into Sat night as upglide again
strengthens. The combination and likelihood of multiple corridors
of stronger storms will yield multiple axis of heavy rains through
Saturday night.

Sunday into Sunday night continue to appear the as the most
widespread convective coverage as a deeper synoptic boundary moves
slowly southward into the region. Severe potential may remain
especially for areas that destabilize sufficiently by Sunday
afternoon ahead of the front. Also, the flooding potential will
continue to trend higher and guidance continues to favor NE OK
into NW AR as the zone of heaviest rainfall totals through Monday.
The holiday weekend will likely expose many to the increasing
flooding risk and flood safety messaging will remain a focus.

The widespread heaviest rains likely end on Monday however the
slow moving trough axis will maintain precip chances into Tuesday.
A brief dry period is possible by mid week. A return of northwesterly
flow aloft would lead toward a more unsettled period by late next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Fri May 23 2025

In the short term, conditions are mostly quiet with VFR conditions
for all locations. An area of showers and thunderstorms is moving
into northeast OK. For now, handled this with PROB30s for the next
few hours, but will refine forecasts as needed. These storms would
produce brief heavy rain, occasional lightning, and gusty winds.

Ceilings will fill in and lower this evening and overnight,
eventually settling at 1.5- 3 kft tomorrow morning. Meanwhile,
several rounds of showers and thunderstorms will impact the area.
All terminals will have some storm potential, but the highest
will be for terminals north of I-40. These storms may be stronger,
bringing gusty erratic winds, heavy rain or hail, and frequent
lightning. Visibility reductions are likely under any storms.
These adverse conditions will continue into the day Saturday. As
with the short term, the current TAFs are somewhat generic as
confidence is low in specific outcomes, but will be updated as
confidence increases with time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  79  65  80 /  70  80  80  80
FSM   65  80  67  83 /  60  80  50  70
MLC   68  84  70  86 /  30  40  40  50
BVO   59  76  61  75 /  80  80  90  80
FYV   60  76  62  77 /  80  90  80  90
BYV   58  74  61  72 /  90  80  90  90
MKO   64  79  65  81 /  60  70  60  70
MIO   60  75  62  72 /  90  80  90  90
F10   64  81  67  83 /  50  60  60  70
HHW   70  84  71  88 /  10  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 1 AM CDT Saturday through Monday evening for
     OKZ054>072.

AR...Flood Watch from 1 AM CDT Saturday through Monday evening for
     ARZ001-002-010-011-019-020.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...06
Hazardous weather outlook, May 23, 3:04 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
304 PM CDT Fri May 23 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
304 PM CDT Fri May 23 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast OK.
	ONSET...Late Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast OK/Northwest AR.
    ONSET...Late Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast OK/Northwest AR.
	ONSET...Late Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast OK/Northwest AR.
	ONSET...Late Evening.

DISCUSSION...
A few showers and thunderstorms will continue into the afternoon
and evening. An isolated severe storm is possible but not
expected. A better chance for severe weather will ramp up
overnight, especially towards dawn. Within these storms large
hail, damaging winds and isolated tornadoes may occur. Severe
weather is possible anywhere, but will focus north of I-40. Areas
of heavy rain may result in localized flash flooding as well. A
Flood Watch is in effect.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY TO THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Stormy weather persists through the weekend with thunderstorms,
some of which may be severe, continuing daily through at least
Monday. Presumably the risk of severe weather will start to
diminish with time as instability is used up, but it will not
completely subside at any point in the forecast. Due to the
repeated rounds of heavy rainfall, flash and river flooding is
likely. Flooding concerns become significant by Sunday and Monday
with at least moderate level flooding possible on some rivers.
More isolated showers and storms continue into the middle of next
week with lingering flooding likely.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 23, 2:16 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
216 PM CDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Tornado          3 NW Huntsville         36.12N 93.78W
05/19/2025                   Madison            AR   NWS Storm Survey

&&
Special weather statement, May 23, 3:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
350 PM CDT Fri May 23 2025

OKZ054-055-232115-
Osage OK-Washington OK-
350 PM CDT Fri May 23 2025

...A strong thunderstorm will impact portions of east central Osage
and central Washington Counties through 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlesville Municipal Airport, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bartlesville, Dewey, and Bartlesville Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3664 9581 3667 9608 3677 9609 3683 9581
TIME...MOT...LOC 2050Z 264DEG 26KT 3673 9600

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, May 23, 3:57 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
357 PM CDT Fri May 23 2025

OKZ060-061-232130-
Tulsa OK-Rogers OK-
357 PM CDT Fri May 23 2025

...A strong thunderstorm will impact portions of west central Rogers
and northeastern Tulsa Counties through 430 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owasso, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Claremore, Owasso, Skiatook, Verdigris, Sperry, Tiawah, and Turley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3625 9598 3633 9598 3640 9555 3622 9554
TIME...MOT...LOC 2057Z 264DEG 28KT 3630 9589

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:50 PM CDTSpecial Weather StatementTSAWashington25 min
May 23, 3:57 PM CDTSpecial Weather StatementTSARogers33 min
May 23, 4:17 PM CDTSpecial Weather StatementTSAWagoner28 min
May 23, 5:21 PM CDTSpecial Weather StatementTSAMayes24 min
May 23, 6:09 PM CDTSpecial Weather StatementTSADelaware36 min
May 23, 6:15 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.